# SDR 20010321CW004

- Difficulty date: February 21, 2001
- Submitted: March 21, 2001
- Operation: Air carrier
- Aircraft: N9VSML
- Make and model: Boeing 747-400
- Engine: Pwa PW4056
- Engine time: 26,858 hours, 4,447 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Seal
- Part number: 50L485A
- Part serial: C331AA0353
- Condition: Defective
- Location: Hp Turbine
- Part time: 23,147 hours, 3,685 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: J
- Precautionary procedure: C

## Discrepancy

DURING TO,  ENGINE SURGED AND DECREASING NR 2 ROTOR SPEED AND INCREASING EGT TAKEOFF CONTINUED, ENGINE SHUT DOWN AND AIR TURNBACK ACCOMPLISHED.  DISASSEMBLY INSPECTION REVEALED HTP 1ST STAGE OUTER AIRSEAL (ROTATING) FAILED MATERIAL HAS BEEN SENT FOR REVIEW AND ANALYSIS.
